Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
February 2, 2006

Other

Question from Saudi Arabia:

I have been on a pump for two years and have developed dark and stiff stains on my stomach. What is causing them?

Answer:

It could be hypertrophy from overusing these areas. I would avoid these sites and make sure that you are using a much wider rotation pattern. Local infections could do this, but, more likely, this is chronic scar tissue formation or irritation causing such hypertrophy. This also interferes with insulin absorption predictability. Sometimes this will take more than a year to disappear depending upon how much tissue has been damaged.

SB